Skip to main content
main-content
Erschienen in: Cardiovascular Toxicology 10-11/2022

21.06.2022

PD-1 Inhibitor-Induced Thyrotoxicosis Associated with Coronary Artery Spasm and Ventricular Tachycardia

verfasst von: Kai Guo, Mantian Chen, Jinxiang Li

Erschienen in: Cardiovascular Toxicology | Ausgabe 10-11/2022

Einloggen, um Zugang zu erhalten

Abstract

Programmed cell death protein 1 (PD-1) inhibitors open a new era of cancer immunotherapy, but they are associated with immune-related adverse events (irAEs) involving multiple endocrine organs of which thyroid dysfunction is the most common An uncommon condition of coronary artery spasm and ventricular tachycardia associated with thyrotoxicosis, induced by a PD-1 inhibitor, is discussed in this case. A 60-year-old male patient with a 1-week history of chest tightness and palpitation at rest was referred to us in July 2021. No obvious abnormalities were noted on physical examination and electrocardiography. He was being treated with a PD-1 inhibitor (camrelizumab, 200 mg) for lung metastasis of liver cancer; treatment stopped because he was found to have hyperthyroidism. Holter recorded intermittent STsegment arch back raised 0.5–14 mm upward lasting for 1–5 min, accompanied by ventricular tachycardia. He was treated with antivasospasm drugs (isosorbide mononitrate and diltiazem). Thyroid function was reexamined and revealed elevated FT3 and FT4 levels, decreased TSH levels, and negative thyroid-associated antibodies. After antivasospasm treatment and iodine taboo diet, his symptoms were relieved, and ST-segment elevation and ventricular tachycardia were disappeared. This case adds to our knowledge of the association between coronary artery spasms and thyrotoxicosis, which is an irAE induced by a PD-1 inhibitor. Patients treated with PD-1 inhibitors need regular follow-ups for cardiac complications, especially those with a history of heart disease.
Literatur
2.
Zurück zum Zitat Herbst, R. S., Giaccone, G., de Marinis, F., Reinmuth, N., Vergnenegre, A., Barrios, C. H., Morise, M., Felip, E., Andric, Z., Geater, S., Özgüroğlu, M., Zou, W., Sandler, A., Enquist, I., Komatsubara, K., Deng, Y., Kuriki, H., Wen, X., McCleland, M., … Spigel, D. R. (2020). Atezolizumab for first-line treatment of PD-L1-selected patients with NSCLC. The New England Journal of Medicine, 383, 1328–1339. https://​doi.​org/​10.​1056/​nejmoa1917346 CrossRefPubMed Herbst, R. S., Giaccone, G., de Marinis, F., Reinmuth, N., Vergnenegre, A., Barrios, C. H., Morise, M., Felip, E., Andric, Z., Geater, S., Özgüroğlu, M., Zou, W., Sandler, A., Enquist, I., Komatsubara, K., Deng, Y., Kuriki, H., Wen, X., McCleland, M., … Spigel, D. R. (2020). Atezolizumab for first-line treatment of PD-L1-selected patients with NSCLC. The New England Journal of Medicine, 383, 1328–1339. https://​doi.​org/​10.​1056/​nejmoa1917346 CrossRefPubMed
4.
Zurück zum Zitat Inaba, H., Ariyasu, H., Iwakura, H., Kurimoto, C., Takeshima, K., Morita, S., Furuta, H., Hotomi, M., & Akamizu, T. (2021). Distinct clinical features and prognosis between persistent and temporary thyroid dysfunctions by immune-checkpoint inhibitors. Endocrine Journal, 68, 231–241. CrossRefPubMed Inaba, H., Ariyasu, H., Iwakura, H., Kurimoto, C., Takeshima, K., Morita, S., Furuta, H., Hotomi, M., & Akamizu, T. (2021). Distinct clinical features and prognosis between persistent and temporary thyroid dysfunctions by immune-checkpoint inhibitors. Endocrine Journal, 68, 231–241. CrossRefPubMed
8.
Zurück zum Zitat Escudier, M., Cautela, J., Malissen, N., Ancedy, Y., Orabona, M., Pinto, J., Monestier, S., Grob, J. J., Scemama, U., Jacquier, A., Lalevee, N., Barraud, J., Peyrol, M., Laine, M., Bonello, L., Paganelli, F., Cohen, A., Barlesi, F., Ederhy, S., & Thuny, F. (2017). Clinical features, management, and outcomes of immune checkpoint inhibitor-related cardiotoxicity. Circulation, 136, 2085–2087. https://​doi.​org/​10.​1161/​circulationaha.​117.​030571 CrossRefPubMed Escudier, M., Cautela, J., Malissen, N., Ancedy, Y., Orabona, M., Pinto, J., Monestier, S., Grob, J. J., Scemama, U., Jacquier, A., Lalevee, N., Barraud, J., Peyrol, M., Laine, M., Bonello, L., Paganelli, F., Cohen, A., Barlesi, F., Ederhy, S., & Thuny, F. (2017). Clinical features, management, and outcomes of immune checkpoint inhibitor-related cardiotoxicity. Circulation, 136, 2085–2087. https://​doi.​org/​10.​1161/​circulationaha.​117.​030571 CrossRefPubMed
9.
10.
Zurück zum Zitat Padda, A., Schiopu, E., Sovich, J., Ma, V., Alva, A., & Fecher, L. (2018). Ipilimumab induced digital vasculitis. Journal for ImmunoTherapy of Cancer, 6, 12. CrossRefPubMedPubMedCentral Padda, A., Schiopu, E., Sovich, J., Ma, V., Alva, A., & Fecher, L. (2018). Ipilimumab induced digital vasculitis. Journal for ImmunoTherapy of Cancer, 6, 12. CrossRefPubMedPubMedCentral
Metadaten
Titel
PD-1 Inhibitor-Induced Thyrotoxicosis Associated with Coronary Artery Spasm and Ventricular Tachycardia
verfasst von
Kai Guo
Mantian Chen
Jinxiang Li
Publikationsdatum
21.06.2022
Verlag
Springer US
Erschienen in
Cardiovascular Toxicology / Ausgabe 10-11/2022
Print ISSN: 1530-7905
Elektronische ISSN: 1559-0259
DOI
https://doi.org/10.1007/s12012-022-09756-4

Weitere Artikel der Ausgabe 10-11/2022

Cardiovascular Toxicology 10-11/2022 Zur Ausgabe